Alert archive / California / High Wind Warnings in 2008

High Wind Warning 3, NWS Los Angeles, CA

January 6, 2008

NWS Los Angeles, CA issued this high wind warning at Jan 6, 2008, 1:59 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2008, 1:59 AM PST (09:59 UTC)
Expired
Jan 6, 2008, 7:52 AM PST
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 060959
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
159 AM PST SUN JAN 6 2008

...HIGH WIND WARNING HAS BEEN ISSUED FOR THE ANTELOPE VALLEY
THROUGH THE MID MORNING HOURS...

...WIND ADVISORY REMAINS IN EFFECT FOR THE REST OF THE DAY...

.WINDS HAVE INCREASED TO DAMAGING LEVELS ACROSS THE ANTELOPE
VALLEY EARLY THIS MORNING. THE STRONGEST WINDS WILL OCCUR IN
THE WESTERN PART OF THE ANTELOPE VALLEY...WHERE WIND GUSTS
BETWEEN 60 AND 70 MPH ARE EXPECTED THROUGH MID MORNING.
WINDS ARE EXPECTED TO DIMINISH SOMEWHAT LATER THIS MORNING...
BUT GUSTY SOUTHWEST TO WEST WINDS AT ADVISORY LEVELS WILL
LIKELY CONTINUE THROUGH THIS AFTERNOON.


CAZ059-061600-
/O.NEW.KLOX.HW.W.0003.080106T0959Z-080106T1700Z/
/O.EXT.KLOX.WI.Y.0153.000000T0000Z-080107T0200Z/
ANTELOPE VALLEY-
159 AM PST SUN JAN 6 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED
A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS
MORNING. THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING
TO 6 PM PST THIS AFTERNOON.

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH WILL 
AFFECT THE ANTELOPE VALLEY THROUGH MID MORNING...THEN WINDS WILL
LOWER TO 25 TO 35 MPH WITH GUSTS TO 50 MPH LATE THIS MORNING AND
CONTINUE THROUGH THIS AFTERNOON.
 
A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

BRUNO/ASR
1 follow-up statement
000 
WWUS76 KLOX 061552
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
752 AM PST SUN JAN 6 2008

...WIND ADVISORY IN EFFECT FOR THE ANTELOPE VALLEY TODAY...

.STRONG ONSHORE FLOW WILL CONTINUE TO BRING GUSTY SOUTHWEST TO WEST
WINDS TO THE ANTELOPE VALLEY TODAY. THE STRONGEST WINDS WILL BE FOCUSED
ACROSS FOOTHILL LOCATIONS...WITH LOCAL GUSTS OVER 50 MPH LIKELY.


CAZ059-062200-
/O.CAN.KLOX.HW.W.0003.000000T0000Z-080106T1700Z/
/O.CON.KLOX.WI.Y.0153.000000T0000Z-080107T0200Z/
ANTELOPE VALLEY-
752 AM PST SUN JAN 6 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE
HIGH WIND WARNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST
THIS AFTERNOON. 

SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH
WILL CONTINUE TODAY...WITH THE STRONGEST WINDS IN THE FOOTHILLS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GOMBERG

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Jan 5, 10:00 PM PST, 3 hours 59 minutes earlier.

Area forecast discussion, Jan 5, 10:00 PM PST, 3 hours 59 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1000 PM PST SAT JAN 5 2008

.SHORT TERM (TONIGHT-TUE)...NUMEROUS SHOWERS HAVE MOVED THRU SLO/SBA
COUNTIES THIS EVENING...AND SHOWERS ALSO DEVELOPED OVER PORTIONS OF
VTU/L.A. COUNTIES. SOME RAINFALL RATES IN SLO/SBA COUNTIES WERE UP
TO ONE HALF INCH PER HOUR...AND SOME LOCATIONS HAVE HAD OVER AN INCH
OF RAIN. ADDITIONAL SHOWERS WILL DEVELOP OVERNIGHT AS A WEAK
DISTURBANCE ALOFT MOVES THRU AND A BROAD ONSHORE FLOW PERSISTS. A
JET STREAK WAS NOTED IN SAT IMAGERY MOVING TOWARD THE SRN CA COAST.
THIS SHOULD HELP TO BRING ADDITIONAL LIFT TO THE SYSTEM WITH THE
FORECAST AREA UNDER THE MORE FAVORED LEFT FRONT QUADRANT OF THE JET.
AT ANY RATE...SHOWERS WILL CONTINUE OVER MUCH OF THE DISTRICT THRU
TONIGHT AND BECOME EVEN MORE WIDESPREAD OVER VTU/L.A. COUNTIES AS
WELL. SNOW LEVELS WILL BE NEAR 5500 FEET WITH ACCUMULATING SNOW
ABOVE THIS LEVEL POSSIBLE. A SNOW AND BLOWING SNOW ADVISORY IS IN
EFFECT FOR THE L.A./VTU MOUNTAINS FOR TONIGHT THRU SUN NIGHT. PLEASE
SEE LAXWSWLOX FOR DETAILS.

THE MOIST FLOW WILL CONTINUE OVER THE FORECAST AREA ON SUN WITH
ADDITIONAL SHOWERS POSSIBLE MOST AREAS. ANOTHER UPPER LEVEL SYSTEM
IS FORECAST TO MOVE THRU SRN CA LATE SUN AND SUN NIGHT WITH MORE
RAIN AND MOUNTAIN SNOW. THIS SYSTEM WILL DEVELOP A SURFACE LOW AND
SWEEP IT THRU THE SRN CA COASTAL WATERS SUN NIGHT. RAIN WILL BECOME
LIKELY AGAIN OVER MUCH OF THE FORECAST AREA...WITH ADDITIONAL PRECIP
UP TO ONE THIRD TO THREE QUARTERS OF AN INCH FOR THE COAST AND
VALLEYS...AND ONE HALF TO ONE AND A HALF INCHES IN THE MOUNTAINS.
SNOW LEVELS IN THE MOUNTAINS WILL FALL TO 4000 TO 4500 FEET SUN
NIGHT...WITH ADDITIONAL ACCUMULATING SNOW POSSIBLE IN THE MOUNTAINS.
THE SNOW ADVISORY NOW IN EFFECT MAY EVENTUALLY NEED TO BE UPGRADED
TO A HEAVY SNOW WARNING OR WINTER STORM WARNING AS IT LOOKS MORE AND
MORE LIKE THERE IS THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS
ABOVE 4500 FEET.

A WEAK SHORTWAVE RIDGE IS EXPECTED TO BUILD INTO SRN CA MON AND MON
NIGHT WITH DRY WEATHER EXPECTED TO RETURN TO THE FORECAST AREA. A
FAST MOVING UPPER TROF AND SURFACE FRONT IS EXPECTED TO MOVE TO THE
CENTRAL COAST BY LATE TUE AFTERNOON WITH A SLIGHT CHANCE OF SHOWERS
THERE...OTHERWISE DRY WEATHER WILL CONTINUE THRU TUE. TEMPS ACROSS
THE REGION THRU TUE WILL CONTINUE TO BE A FEW DEGREES BELOW NORMAL
IN ALL AREAS.

...FROM PREVIOUS DISCUSSION...

.LONG TERM (TUE NIGHT-SAT)...ANOTHER WEATHER SYSTEM WILL MOVE
RAPIDLY SOUTH ALONG THE COAST TUESDAY NIGHT, BRING A CHANCE OF RAIN
FROM SANTA BARBARA NORTH. AT THIS TIME THERE DOES NOT APPEAR TO BE
ANY SOUTHERLY FLOW ASSOCIATED WITH IT SO LITTLE IF ANY PRECIP IS
EXPECTED OVER LA/VTU COUNTIES, WITH THE POSSIBLE EXCEPTION OF THE
NORTH FACING SLOPES. EXPECTING DRY CONDITIONS THE REMAINDER OF THE
WEEK WITH A COUPLE OF WEATHER SYSTEMS PASSING TO THE NORTH OF THE
AREA. DAYTIME HIGHS SHOULD BE CLIMBING BACK TO NORMAL FRIDAY AND
SLIGHTLY ABOVE NORMAL ON SAT.

&&

.AVIATION...06/0556Z...IFR TO MVFR CIGS WILL PERSIST OVER THE
FORECAST AREA TONIGHT INTO SUN. SOME CIGS MAY BE VFR DURING THE DAY
SUN BUT OCCASIONAL MVFR CIGS WILL NOT BE OUT OF THE QUESTION. GUSTY
W WINDS 15 TO 25 KT WILL BE POSSIBLE AT KLAX 20Z-03Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SNOW AND BLOWING SNOW ADVISORY (SEE LAXWSWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
FLOOD ADVISORY (SEE LAXFLSLOX).

&&

PUBLIC...SIRARD/WOFFORD
AVIATION...SIRARD

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 5, 2:21 PM PST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
221 PM PST SAT JAN 5 2008

CAZ034>041-044>047-051>054-059-087-088-061400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
221 PM PST SAT JAN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

ANOTHER WEATHER SYSTEM WILL SPREAD RAIN AND MOUNTAIN SNOW TO THE
AREA LATER TONIGHT. UP TO 2 INCHES OF SNOW ACCUMULATION IS POSSIBLE
ABOVE 5000 FEET TONIGHT. VERY HIGH SURF ACROSS THE CENTRAL COAST
WILL BE HAZARDOUS TO PEOPLE NEAR TO THE SURF ZONE. ADDITIONALLY A
HIGH RIP CURRENT RISK WILL BE PRESENT AT ALL BEACHES.

* SNOW ADVISORY..............SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

RAIN AND SNOW IS EXPECTED TO CONTINUE ON AND OFF THROUGH SUNDAY
NIGHT WITH THE SNOW LEVEL DROPPING TO 3500 FEET. 6 TO 12 INCHES OF
SNOW IS EXPECTED THROUGH SUNDAY NIGHT...WITH THE HIGHEST AMOUNTS IN
THE EASTERN SAN GABRIEL MOUNTAINS ABOVE 5000 FEET. THESE LOW SNOW
LEVELS COULD CAUSE PROBLEMS FOR PEOPLE TRAVELING ACROSS THE
MOUNTAINS...AND LIGHT SNOW IS POSSIBLE ON INTERSTATE 5 OVER THE
GRAPEVINE LATE SUNDAY NIGHT AND EARLY MONDAY MORNING. ACROSS THE
COASTAL WATERS...A LARGE WESTERLY SWELL WILL CONTINUE TO PRODUCE
LARGE SURF AND DANGEROUS RIP CURRENTS THROUGH MONDAY.

* SNOW ADVISORY..............SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 11:22 PM PSTFlash Flood WarningLOXLos Angeles113 min
Jan 6, 1:25 AM PSTWind AdvisoryLOX19 hr
Jan 6, 3:16 AM PSTWinter Storm WarningLOX30 hr
Jan 6, 3:20 AM PSTFlash Flood WatchLOXLos Angeles, Santa Barbara23 hr
Jan 6, 1:23 PM PSTSnow and Blowing Snow AdvisoryLOX20 hr

Nearby

High Wind Warnings in California, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.